I haven’t written for a few weeks because I really wasn’t able to….mentally, or physically. I have been on breast cancer medication for a few months now and the side effects of the Tamoxifen have been horrible for me. To help with side effects, they gave me more meds……which did not not agree with me.
I’ve spent the past couple of months exhausted, passing out in the middle of the day and having no energy for much. It is so opposite of my personality, so it has been challenging for me. I’m sure it has been extremely hard on my boys and husband as well. I could see myself being such a different person. Some of the side effects were rage, horrible mood swings, becoming anemic, loss of memory and more. The tamoxifen, added extra hormones to my body. Now, I’m already a girl……I have hormones, but nothing too bad, I was very blessed. Then add tamoxifen. Good gravy!
I have never felt this way in my life. The hormones, the unexpected and out of the blue anger or rage, it actually scared me. It caused so much hormones that I could not even leave the house during my period each month. What kind of life was this? So, what did they do? Add more meds………to calm me down. That caused its own side effects. I was useless between 1pm – 4pm, sometimes even longer. I was lethargic, I became docile and that goofy, fun loving Michelle was hidden behind medication.
I could see it taking a toll on Aaron, whether he would show it or say it. I could see the boys would look at me differently and wonder why I would just sit under a blanket on the chair. Where was my energy? Where was my fun loving spirit? When I could muster the energy, I was up and doing more then I should because I just wanted to “feel normal”. I wanted to be “the old me”. Then I would pay for over doing it……….vicious cycle.
I saw an Obgyn and the options were, Mirena, ablation or hysterectomy…………….really???? Those were my options??? I didn’t feel at peace with any of them.
What did I do to get through each day? I kept praying to God. I kept thanking God for each day, for each moment, and for healing me. I took each day, if only for a moment to praise God for all He had done for me and all he continued to do for me. I know it sounds a bit negative describing how I was feeling, it’s not. I’m just being honest on how the medication made me feel, how it affected me. The reason I could get through each day was because God was and God IS faithful in ALL things.
I just saw a new oncologist on Friday. She is changing my medications and I start something new today. When she described it and talked about it, I felt an immediate peace. I could tell that was God showing me that this was a step in the right direction. I kept praying that God would show me the answers, give me complete clarity and peace and He did, in His time.
There were a few very hard moments when I couldn’t understand why this was happening. I thought, almost all of my surgeries are over, at least the worst of them, why this? Why was I not feeling better? I had a couple of pity parties and then I had to stop myself. There is so much worse that I could be going through. I had nothing to be sad about, but everything to be thankful for. Sometimes when you are in the midst of a “storm” it’s hard to see the positive and the blessings. This is when we must look even harder and find every little thing we can to be thankful to God for.
I never thought taking some medications would put me where it did. I never knew it would affect my mind, body and spirit the way it did. Medications can really mess you up, especially if they do not agree with your body. I’m thankful my husband always made me push through and tell the Drs that something needed to change and to not settle. This is MY body and if it doesn’t feel right, then maybe that is Gods way of saying, that is not the right thing for you.
I’m so thankful for friends who reach out when they don’t hear from me in awhile and don’t see many posts on Facebook. I’m thankful for a loving and faithful Lord Jesus Christ who never leaves my side and gives me strength for each day and shows me joy in ALL things.
Today will be a new start and I’m looking forward to no side effects and having my energy and goofiness back! Sure, it may take a couple weeks, and that’s okay…….in the meantime, I will keep praising God, knowing He is faithful and for that I am so thankful, and blessed.